Zoloft Withdrawal: How Long??? - Mothering Forums
Forum Jump: 
 
Thread Tools
#1 of 4 Old 04-26-2009, 07:36 PM - Thread Starter
 
nwmamas's Avatar
 
Join Date: Jun 2008
Location: Ye olde pirate tavern
Posts: 183
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Help! If you've come off this, can you tell me how much was your last dose and how long it took to get rid of the withdrawal symptoms? I am constantly light headed, tired to the point where I'm afraid of falling asleep while standing up in a room with 2 toddlers, and dizzy/nauseous.

It's been about a week since I went off 12.5 mg. The doctor laughed and said there was no way I'd have positive effects from the antidepressant or negative effects from quitting at that dose. This was a big lie.

We're planning a big vacation in 3 weeks and I'm seriously so lightheaded I don't know that I can do it. Please tell me you got through this and send tips. Does Benadryl really work? Anything else for withdrawal? St. John's Wort or anything?

Thanks!

Enjoying my plummet off the deep end mommy with two (2005) and (2007)
nwmamas is offline  
#2 of 4 Old 04-26-2009, 08:35 PM
 
Oubliette8's Avatar
 
Join Date: Apr 2009
Posts: 817
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I have not withdrawn from Zoloft specifically, but did withdraw after quitting Cymbalta cold turkey. It took 2 weeks before the major symptoms stopped (the electric zap sensations, the horrible flu-like feelings (including the dizziness), and the increased depression) It took a month or two before i really felt "normal" again.

Honestly, it took me a few tries to be able to quit. The first few times i tried, but the depression and sickness overwhelmed me and when i called my doctor, they said that the depression was obviously "proof" that I needed my meds! (Increased depression is a common and well known withdrawal symptom, and its temporary) the last time a few things got me through it- my therapist was on board (although he would have preferred I'd tapered my dose) and gave me support when I felt like giving up, at the time i wasn't working and i have no kids, so i could curl up in bed until the symptoms passed, and i lost my insurance so I couldn't just run off to the pharmacy and refill (too expensive, could have gotten them free from my doctor but managed to resist)

I'm afraid i didn't use any supplements or OTC drugs to help me quit so I can't help you there. I do know that there are several websites dedicated to withdrawal from antidepressants though, and someone on one of those may be able to give you some ideas. You could also try tapering your dose. I don't know if they come in smaller doses, but sometimes the doctor can call in for the pharmacy to formulate it at a lower dosage. It takes much longer to withdraw by tapering off your dose gradually, but its also safer and you by pass most of the withdrawal symptoms.

I would think that you've already made it a week, I would expect you should feel better in three weeks time but everyone reacts differently. You seem rather sensitive to the drug, so what has been the case for most people may not be the case for you. I hope it goes away soon, I know its really hard. Hang in there. -Neb
Oubliette8 is offline  
#3 of 4 Old 04-26-2009, 08:56 PM
 
mom0810's Avatar
 
Join Date: May 2006
Posts: 3,187
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
"about a week"... has it been 7 days? Usually after 7 days you feel lots better. I went down to 6.25 for about 2 weeks before stopping. I actually forgot to take it for a couple of days and felt fine so I just stopped. I did still have the flu-like symptoms, though, for a day. I usually have a sleepless night or two as my final withdrawal symptom and had that at day 4. Then I was fine. Day 4 is the worst day for me, and yes I had withdrawal the last time I weaned down to 12.5.

Some people, like you and me, are susceptible to smaller doses. How long were you at 12.5? You should stay at 12.5 for at least a month, imo. THen go down to 6.25 for a month or at least for 2 weeks.

I would go back on the 12.5 if I were you. You will feel instantly better, and for YOU this could be a therapeutic dose. It was for me. Was it a pdoc who thought this could not be so, or a gp? GP's do NOT know much about meds at all. They give out bad advice on them all the time.

You want to feel good for your vacation, and I would go back on the 12.5 with the intention to wean off more slowly next time. You can't go too slow. This time was the longest I took to wean off, and I had the least amount of symptoms. Some dizziness, a couple of brain zaps, and the one day of headache/fluish symptoms and then insomnia for the whole night. But it all lasted only 4 days total.

FISH OIL will help you. DO NOT TAKE ST JOHN's WORT within 2 weeks of taking zoloft, and DO NOT take ST John's wort while NURSING!!!

Mom to two beautiful boys, now in school to be a therapist and help other women with PPD.  
 

mom0810 is offline  
#4 of 4 Old 04-27-2009, 06:31 PM - Thread Starter
 
nwmamas's Avatar
 
Join Date: Jun 2008
Location: Ye olde pirate tavern
Posts: 183
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Thanks for the help and support. I should have paid closer attention to exactly how many days I've been off Zoloft. I guess I just figured within a couple days I'd know if I was having symptoms and I felt that I'd be home free after a couple days since the half life is so short. Stupid idea.

I got some instant relief with Benadryl, so I'll use that again in the afternoons if the symptoms get severe. I think the withdrawal symptoms are, for me, a wake-up call about wanting to be on that stuff for any length of time at all anymore. Depression hasn't been an issue, so here's to hoping it stays that way. From here, I think I'll try to muscle through the next week or two and see how that goes. Try being the operative word. Thanks again. I'm crossing my fingers.

Enjoying my plummet off the deep end mommy with two (2005) and (2007)
nwmamas is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off